hives

  1. Nurse Forum
  2. » Off Topic
  3. » hives

Get Email Updates Email this Topic Print this Page

allli
 
Reply Thu 17 Aug, 2006 01:33 am
hives
a few nights ago I got hives for the first time ever--just a little bit on my leg and a few other places--but then it got in my throat. I could barely breathe because my throat was so swollen inside. It went away by morning but the next evening I got more hives, worse, all over my body, and then it started in my throat again. I went to the after-hours clinic and I was just about the last one in there. The doctor kinda brushed me aside and said I must have eaten something I'm alergic to, and gave me steroids for a week and told me to keep taking anti-histamines. I my throat hasn't swollen up since then, but the hives on the rest of my body are getting considerable worse all the time, even with steroids, benedryl, aveno, and anti-itch lotion. The only weird thing I've had was some papaya juice on sunday afternoon (the first reaction started monday night, and now it's wednesday night and still getting worse). I've had papaya juice before, but not this kind. A friend suggested maybe I'm alergic to papaya skin, and this juice has it, but not other kinds I've had before. Is it normal that that could cause a reaction so late, that would keep getting worse, without ever drinking more papaya juice? or is there some alergen I'm still being exposed to? Will it just go away, or how can I make it stop?
 
karenmc
 
Reply Sat 7 Oct, 2006 12:58 am
hives
Hi Alli, have the hives gone yet? If not, I hope you've got yourself a good dermatologist. I first got hives in April 2004, and have been on treatment for them ever since, only managing one or two weeks off at any time before they came back again. As for the swollen throat, you should have been advised to carry an adrenaline shot with you at all times.

If anyone knows of a good way to rid myself of them, please help! I've had allergy testing which shows the usual dust, pollen, animal hair etc. I've been on steroids most of the time as well as multiple antihistamines, singulair, zantac (for its H2 antagonist effect) and even cyclosporin. My trigger seems to be any kind of pressure to my skin: shoes rubbing, carrying something heavy for a while, sitting for prolonged periods (ie while flying).

Thanks
 
 

 
  1. Nurse Forum
  2. » Off Topic
  3. » hives
Copyright © 2021 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.02 seconds on 09/19/2021 at 10:46:47